Alert archive / Nebraska / Wind Advisories in 2011
Wind Advisory 1, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Jan 7, 2011, 4:47 AM CST for 30 counties in Nebraska; 8 counties in Iowa. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2011, 4:47 AM CST (10:47 UTC)
- Expired
- Jan 7, 2011, 4:00 PM CST
- In force
- 11 hr
- Issued by
- NWS Omaha, NE
All 38 counties
Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 16 km from the middle of the area, began a volume at 10:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 10.8 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1318 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
854 WWUS73 KOAX 071047 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 447 AM CST FRI JAN 7 2011 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-071900- /O.NEW.KOAX.WI.Y.0001.110107T1047Z-110107T2200Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA... BLOOMFIELD...HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE... ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS... SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA... BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY... CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...PAWNEE CITY... FALLS CITY 447 AM CST FRI JAN 7 2011 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. STRONG NORTHWEST WINDS FROM 20 TO 30 MPH ARE EXPECTED TODAY. AT TIMES...THE WIND WILL AVERAGE AROUND 30 MPH WITH GUSTS TO ABOVE 40 MPH. WINDS SHOULD DECREASE TOWARD THE LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
654 WWUS73 KOAX 071807 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1207 PM CST FRI JAN 7 2011 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-072200- /O.CON.KOAX.WI.Y.0001.000000T0000Z-110107T2200Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA... BLOOMFIELD...HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE... ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS... SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA... BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY... CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...PAWNEE CITY... FALLS CITY 1207 PM CST FRI JAN 7 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH ARE EXPECTED THROUGH MID AFTERNOON. WINDS SHOULD DECREASE TOWARD THE LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CHERMOK
978 WWUS73 KOAX 072153 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 353 PM CST FRI JAN 7 2011 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-072300- /O.EXP.KOAX.WI.Y.0001.000000T0000Z-110107T2200Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA... BLOOMFIELD...HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE... ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS... SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA... BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY... CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...PAWNEE CITY... FALLS CITY 353 PM CST FRI JAN 7 2011 ...WIND ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON. THE STRONG AND GUSTY NORTHWEST WINDS THAT HAVE BEEN OCCURRING ACROSS THE AREA TODAY WILL GRADUALLY DIMINISH THROUGH EARLY EVENING. NORTHWEST WINDS 15 TO 25 MPH CAN BE EXPECTED THIS EVENING. $$ FOBERT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Jan 7, 3:37 AM CST, 1 hour 10 minutes earlier.
Area forecast discussion, Jan 7, 3:37 AM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 337 AM CST FRI JAN 7 2011 .DISCUSSION... THE MAIN FORECAST CONCERN IS LIGHT SNOW EVENT EXPECTED TO START SATURDAY AND LAST INTO TUESDAY. SECONDARY CONCERNS ARE POTENTIAL FOR LIGHT SNOW TODAY AND TEMPERATURES TODAY. LATEST WATER VAPOR IMAGERY EARLY THIS MORNING SHOWED A CLOSED MID TROPOSPHERIC OVER THE GREAT LAKES REGION AND ONTARIO CANADA. A VORT MAX WAS ROTATING SWWD TOWARD NRN MN. A SHEAR AXIS STRETCHED FROM SRN SASK INTO SWRN MN. AT 09Z A SURFACE LOW WAS LOCATED OVER CENTRAL IA. A COLD FRONT EXTENDED NWWD FROM THE LOW THROUGH PARTS OF ERN SD AND INTO CNTRL ND. GUSTY WINDS WERE OCCURRING JUST TO THE NORTH AND WEST OF FORECAST AREA. WILL INCLUDE FAIRLY STRONG WINDS IN THE FORECAST...BUT WILL NOT ISSUE A WIND ADVISORY AT THIS TIME. IT COULD BE NEEDED TODAY THOUGH. EXPECT LIGHT SNOW TO OCCUR OVER AT LEAST THE NORTHERN AND EASTERN PARTS OF THE FCST AREA TODAY. ONLY WENT WITH POPS OF 40 PERCENT OR LESS FOR NOW. AMOUNT SHOULD RANGE FROM JUST A TRACE UP TO MAYBE HALF AN INCH AT SOME SPOTS. WENT WITH A NON DIURNAL TEMPERATURE TREND FOR TODAY. SOME FLURRIES POSSIBLE EARLY TONIGHT...BUT THEN WEAK HIGH PRES BUILDS IN. LOWS SHOULD DROP TO THE SINGLE DIGITS NORTH AND RANGE TO THE TEENS SOUTH. CLOUDS WILL THICKEN AND LOWER ACROSS THE AREA ON SATURDAY...WITH AT LEAST A CHANCE FOR LIGHT SNOW IN OUR WESTERN ZONES. THE 00Z GFS WAS MORE AGGRESSIVE BRINGING LIGHT SNOW INTO OUR AREA SATURDAY AFTN COMPARED TO THE 06Z NAM...00Z ECMWF AND 00Z CANADIAN. USED A BLEND OF MODELS FOR NOW. MODELS WERE IN VERY GOOD AGREEMENT SHOWING POTENTIAL FOR SNOW IN THE PERIOD FROM SATURDAY NIGHT THROUGH AT LEAST MONDAY...BUT DID VARY A BIT ON QPF. ALTHOUGH AT THIS POINT IT DOES NOT LOOK LIKE WE WILL REACH HEAVY SNOW CRITERIA IN ANY 12 OR 24 HOUR PERIOD... OUR AREA COULD SEE TOTALS FROM 4 TO 8 INCHES OVER SEVERAL DAYS. INCREASED POPS INTO HIGH END OF LIKELY CATEGORY STARTING IN OUR WESTERN ZONES SATURDAY NIGHT AND FOR MUCH OF THE AREA SUNDAY INTO MONDAY. WINDS DO NOT LOOK OVERLY STRONG AT THIS POINT. TEMPS SHOULD BE WILL BE COLD THROUGH THE WEEKEND AND EVEN COLDER EARLY NEXT WEEK AS ARCTIC HIGH PRES SETTLES SEWD INTO THE PLAINS. && .AVIATION... TAF SITES KOFK/KOMA/KLNK 06Z TAFS INITIAL CONCERNS WILL GUSTY NORTHWEST WINDS THEN PATCHY MVFR CIGS AND LIGHT SNOW AND FLURRIES. AN AREA OF SFC LOW PRES OVER WEST CENTRAL IOWA WITH A TRAILING COLD FRONT WILL MOVE THROUGH THIS MORNING WITH NW SFC WINDS INCREASING TO 15 TO 25KT AND GUSTS 30 TO 35KTS. THESE WINDS SHOULD DIMINISH TO UNDER 15KTS AFTER 00Z AND UNDER 12KTS. AN AREA OF LIGHT SNOW EXTENDS FROM NORTHWEST TO SOUTHEAST FROM EASTERN SOUTH DAKOTA INTO IOWA AND THIS AREA IS UNDER A STRONG UPR LEVEL JET THAT COVERS THE SAME AREA...IS PART OF A SHORTWAVE TROF MOVING THROUGH...AND WHERE THERE ARE SOME STEEP MID LEVEL LAPSE RATES. VARIABLE CLOUDS ARE EXPECTED WITH PERIODS OF VFR CIGS AND AREAS OF MVFR CIGS. CURRENTLY HAVE SOME LIGHT SNOW MENTIONED THIS MORNING AT KOMA AND MAY HAVE TO INCLUDE AT OTHER SITES AS WELL AS IT APPEARS IT WILL BE EASY TO CREATE FLURRIES WITH THE VERY COLD AIR THAT INFILTRATES THE AREA. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DISCUSSION...MILLER AVIATION...ZAPOTOCNY
Hazardous weather outlook, Jan 6, 4:40 PM CST, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE ISSUED BY NATIONAL WEATHER SERVICE HASTINGS NE 440 PM CST THU JAN 6 2011 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-071200- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 440 PM CST THU JAN 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WINTER STORM SYSTEM IS EXPECTED TO BRING SNOW AND COLD TO THE OUTLOOK AREA BY LATER THIS WEEKEND. SNOW COULD BEGIN AS EARLY AS SATURDAY NIGHT WITH THE BEST CHANCE OF ACCUMULATING SNOW RUNNING FROM SUNDAY THROUGH MONDAY. THE STORM SYSTEM IS STILL OUT OVER THE PACIFIC OCEAN AND SEVERAL DAYS AWAY SO THE PROJECTED STORM TRACK MAY SHIFT SOME. HOWEVER...BASED ON THE CURRENT PROJECTED STORM TRACK...3 TO 6 INCHES OF SNOW WILL BE POSSIBLE OVER PORTIONS OF EASTERN NEBRASKA WITH LOCALIZED HIGHER AMOUNTS. SOMEWHAT LIGHTER SNOWFALL TOTALS ARE CURRENTLY BEING EXPECTED ACROSS WESTERN IOWA. THOSE WITH TRAVEL PLANS SUNDAY INTO MONDAY SHOULD KEEP UP TO DATE WITH THE LATEST FORECAST UPDATES. MUCH COLDER AIR WILL FILTER INTO THE AREA BEHIND THIS STORM SYSTEM WITH WIND CHILL VALUES RUNNING FROM 15 TO 25 DEGREES BELOW ZERO BY MONDAY AND TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. WESELY
Nearby
Wind Advisories in Nebraska, 2011Wind Advisories in Iowa, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.